Hi ive been taking risperidone for 3 weeks now for social anxiety it seems to be working a little but in extreamly nervous now sence i been taking it is the medecine suppose to make me nervous im on 1 mg are u going through this
please let me know.
A couple of the many, many side effects of risperidone are agitation and anxiety. Also, this medication is recommended to be initially dosed at 1mg bid (TWICE A DAY) with incremental increases of 1mg bid on days 2 and 3 to a dose of 3 mg bid on day 3. (This would be a total of 6mg per day) If you have been on risperidone for three weeks and you're still on the starting dose, you need to ask your doctor why he is keeping you at the level.
Risperidone is normally perscribed for irritability associated with autism, bipolar disorder, mania and schizophrenia. It is also perscribed for acute psychosis, agitation, ADHD, dementia, psychotic depression and Tourette's symdrome.
Nowhere is it recommended for treating social anxiety. Bear in mind that I am NOT a doctor, so maybe there ARE reasons I'm unaware of for his choice of treatment, but my initial reaction is that you are being rather overmedicated for social anxiety.
Again, please know that I am NOT a doctor, nor a pharmacist...........it is only my opinion that you need to talk to your doctor.
IF social anxiety is your ONLY issue, I would strongly recommend speaking with a pharmacist about this perscription and get his opinion on this being the best choice of treatment for you. There are quite a few less potent meds out there to treat social anxiety specifically. I'm just wondering why your doctor brought out such heavy artillery as first line treatment.
Risperidol is showing good results for persons with anxiety, so social anxiety may well be the reason your doctor prescribed it. There isn't much out there for anxiety tho I hear the pharmas are working on 27 new anxiety drugs. Risperidone may well settle serious nerves. Follow your doctor's recommended dose, being mindful to take the minimum dose that provides results.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.